Heart Disease Community
Bradycardia and fatigue as side effects of blood pressure medications
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bradycardia and fatigue as side effects of blood pressure medications

I am a 51 year old female with a long standing history of high blood pressure.  Up until a couple of years ago, it was well controlled with enalapril and HCTZ.  About 2 years ago, when it started going up, Toprol XL 50 mg was added.  Still not well controlled, the enalapril was dropped and 20 mg of Lisinopril added.  I seemed to tolerate this well without any noticeable side effects.

Just recently, BP noted to still be on the high side so a second dose of Lisinopril 20 mg added for a total of 40 mg daily.  Since adding the 2nd dose of Lisinopril, my heart rate and BP have dropped significantly.  My heart rate has been as low as 48 and more typically is in the 50's or low 60's.  My blood pressure is in the range of 100/68 - 110/85.  I do not like the way I feel since adding this 2nd dose of Lisinopril.  I am very fatigued and almost have a "drugged" feeling throughout the day.

Questions:

1.  Can this medication make me feel like this?
2.  Should I be concerned about the low heart rate?
3.  Are there other blood pressure meds that can control my blood pressure without these side effects?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
I think all blood pressure medications can make you feel sluggish, especially as you are adjusting to them.  

I take Lisinopril as well (just a 2.5 mg pill)and it definitely can make you tired.  When I first started it several years ago, I was on 20 mg and it made me very tired.  I eventually was able to get all the way down to 2.5 mg because the higher doses were lowering my BP too much and I was getting dizzy spells.

I have never hear of ACE inhibitors causing a slower heart rate.  I think that's typical of beta blockers and some calcium channel blockers.  You may want to ask your Dr. about it.
Blank
Avatar_n_tn
The Toprol XL 50 mg may be too much for you and it does lower your heart rate. I take the same thing to lower my heart rate because my heart beats too fast. Talk to your doctor about it and don't take a "no answer response" very low heart rate (below 50) can be very dangerous.
Blank
Avatar_f_tn
Hi. Your post sounds extremely similar to my current problem.  I am a 53 yr old female with high BP for which I am on several medications to control.  I have lost quite a bit of weight over the past yr and my BP has steadily lowered, resulting in the need to decrease my dosages as I was bottoming out at mid-day with readings as low as 90/50 and heart rates ranging from 45 to 62, depending on activity, but averaging 52-55 resting rate.  I believe that I am on entirely too much medication however an additional health factor makes it dangerous to make drastic changes in medications that could cause rebound highs.  I suffered a ruptured cerebral aneurysm in 2006 that was successfully coiled and I miraculously recovered from with no impairments or after effects.  Unfortunately, my family history combined with difficult to manage weight later caused my hypertension to surface which is extremely dangerous to the stability of the coiled aneurysm.  It is therefore vital to keep it under control for more reasons than heart health.  A sudden spike could cause the aneurysm to re-rupture, leak, or loosen the coils.  Therefore despite a lot of adverse side effects from the BP meds, doctors are slow in reducing or changing them.  My problem now is the slow heart rate which is making me feel tired, have a frequent dull headache, and often dizzy.  I am on several meds which include 20-12.5 mg Lisinopril HCTZ,  0.1 mg Clonidine HCL,  30 mg Nifedical XL (recently reduced from 60 mg, which was reduced from 90 prior to that), and 10-6.25 mg Bisoporlol HCTZ.  This is FIVE different drugs.  I'm surprised I don't have more side effects.  My question is, does anyone know which of these drugs would be the biggest cause of the slow heart rate?
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
212161_tn?1410016711
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
4 hrs ago
1236893_tn?1408490528
Blank
Alzheimer's Prevention
10 hrs ago by gymdandee
1236893_tn?1408490528
Blank
The Dark Side of 'Healthy'...
11 hrs ago by gymdandee
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
212161_tn?1410016711
Blank
heartfluttersflyawayplz
hoschton, GA